jouk04 4

jouk04

Add to my Circle of Trust

Subscribe to reviews

About me:

Member since:18.02.2004

Reviews:98

Members who trust:25

Quote-start

The Sweetest Pill

Quote-end
09.10.2007

Advantages:
Does the job

Disadvantages:
Eaurrrrgh  !

Recommendable Yes:

Detailed rating:

Value for Money

Side effects

Price£2.95

EffectivenessGood

34 Ciao members have rated this review on average: very helpful See ratings
exceptional by (37%):
  1. chattell
  2. nic63
  3. CezaWeza
and 14 other members
very helpful by (61%):
  1. majesty09
  2. mr_mlk
  3. costas1234
and 25 other members
helpful by (2%):
  1. 1st2thebar

View all ratings

The overall rating of a review is different from a simple average of all individual ratings.

Share this review on Google+

Doctor, Doctor, Have you got something for a bad headache?
Of course. Just take this hammer and hit yourself in the head

Doctor, how do I stop my nose from running?!
Stick your foot out and trip it up!

Doctor, Doctor, I tend to flush a lot.
Don't worry it's just a chain reaction!

Doctor, Doctor you have to help me out!
Certainly, which way did you come in?

COUGH....SPLUTTER....ARRRRRGH...BLEEUAGH ! ! Yes I am currently tucked up at home in bed with the mother of all colds, blowing my nose through a six pack o’ bog roll, and digesting every hokum cure and snake oil remedy in the known world in order to rid myself of this turbulent priest, known to most of us as the common cold....AAAAITCHOOOOO...!

I went to the doctor but all I got was the typical responses listed above. There is very little modern medicine can do for the common cold or even flu after it has taken hold, so it is largely a case of going home and tucking yourself in bed and grabbing whatever remedies are available in your local chemist.


THE LEGEND of Lemsip

Lemsip has been around for many years now and is a popular part of the nations medicine cabinet. I have used it since I was a child and still use it today.

In my day, Lemsip was the traditional punishment for naughty schoolboys, skiving off school, with mysterious maladies, which apparently arrived without precedent or explanation. It was a penance to be endured for those few precious days off school for legitimate reasons or not.

Many a time, way back in the dim and distant past, have I endured the punishment of a Lemsip, in order to hive a few days off the schooling calendar, perhaps in the middle of wintertime when cross country running across frozen icecaps seemed a little less than alluring, or when there was a maths test due and I knew I hadn’t a snowflakes chance in hell of passing it, the unfathomable, improbable, improvable, ethereal and ephemeral ‘COLD’ would raise it’s skiving head and present itself with all the snuggled up, comfort of a few ill-deserved days in the sack, complete with mugs of tea and hot buttered toast, to ward off the evil spirits.

Like will-o-the-wisp the common cold came and went, almost at command to any bone idle teenager willing to endure the lemony sadomasochism, that accompanied those few chosen days of hedonistic tea-drinking, toast scoffing, telly watching heaven.

There was a price to be paid for these few days of luxury and the was the DREADED Lemsip….Arrrrrrrrghh ! more well to do patients in my day were prone to imbibing the morphine like properties of Night Nurse and Day Nurse, the cheapskates amongst us however had to suffer a quick cough and splutter of the bitterest pill we yet to swallow in life.

The flavour in terms of horridness is second to none; the bitterness of the lemon is enough to send any malingering Hector charging for his schoolbags and down the road to the bus stop, at the gallop. Only the hardiest of the truants and tardies could endure the daily dose of Lemsip, in order to escape the mental tortuorosities of double maths.

I think the flavour has been especially developed to send schoolboys back to school and is welcome as a tablespoon of castor oil…grrrewww !

I still rely on this instrument of torture, when I am suffering particularly bad cold or flu, but it has to be said that it is almost a case of the cure being worse than the condition. Some people add sugar to sweeten the pill, I tend to grin and bear it and down it in one.

My purchasing power at the weekend, allowed me only a jumbo pack of toilet rolls for my streaming cold and a pack of these afore mentioned lemony lovelies.


THE PRODUCT

We have tasted bitter, and we have tasted lemon, but never before have the two adjectives met in such a worthy cause. If the devil himself could have invented a more punishing and bitter taste experience, I would be in need of convincing.

There are 10 sachets of this witches brew in every packet, each of which can be simply made up as needed by adding a cup full of boiling water. You have a choice at this stage as you can do what I sometimes do, that is and add twice as much water, as directed, which has the effect of diluting the acidic bitter taste. This does no harm, as you should drink plenty of water when you have flu/cold anyway in order to re-hydrate and flush the system.

I find the best way to get these little beauties down is to hold one’s nose wait for this bitter of bitterest concoctions to go slightly tepid and gulp the whole lot down in one go…quickest and best.

Contains

Active ingredients
1000mg Paracetamol
12.2mg phenylephrine hydrochloride

Other ingredients
Ascorbic acid (Vitamin C), citric acid, sucrose, sodium citrate, aspartame, lemon flavour, saccharin sodium, curcumin, sucrose and aspartame.

Total contents of sachet 4.8g

Do not mix with other products that contain Paracetamol


DO I NEED A LEMSIP?

If you are suffering any of the following it may be time to clench your buttocks, hold your nose and DOWN one of the bitter lemon nasties in an attempt to stay alive/sane/on the case.


COMMON COLD

A common cold is an illness caused by a virus infection located in the nose. Colds also involve the sinuses, ears, and bronchial tubes.

The symptoms of a common cold include sneezing, runny nose, nasal obstruction, sore or scratchy throat, cough, hoarseness, and mild general symptoms like headache, feverishness, chilliness, and not feeling well in general.

Colds last on average for one week. Mild colds may last only 2 or 3 days while severe colds may last for up to 2 weeks.

A cold is a milder illness than influenza. Influenza typically causes fever, muscle aches, and a more severe cough. However, mild cases of influenza are similar to colds.

FLU

Typical symptoms in adults and older children include: high temperature (fever), sweats, muscle aches, a dry cough, sore throat, sneezing, and headache. You may also feel sick. The flu illness caused by the influenza virus tends to be worse than illnesses caused by other viruses, which cause a 'flu-like' illness. Even if you are young and fit, flu can make you ill enough to need to go to bed.

Symptoms peak after 1-2 days, and then usually gradually ease over several days. An irritating cough may persist for a week or so after other symptoms have gone. Most people recover completely within 1-2 weeks.


BENEFITS

I have made great play of the fact that Lemsip is probably one of the bitterest pills to swallow on the pharmacists counter, however the benefits do speak for themselves. There is a comforting after effect once one has been through the baptism of fire that is actually drinking said lemony potion, and as a pain relief, and anti contestant it is quite effective.


MY ALTERNATIVE

To every problem there is always an alternative solution...this is mine. First take a bottle of Brandy, unscrew the lid of said bottle and pour generously a few fingers into a glass. Then add ginger ale, to taste. GULP the whole lot down in one go ... tee hee. Maybe not top of the list of prescribed cures and medicaments, however you can’t beat it when you have been lying in bed all day, watching spiders spin their homes to the ceiling of your rapidly crumbling house and home, unable to move.


WHERE TO BUY

All the big supermarkets including Sainsbury’s, Tesco. Asda will stock this product and of course your high street chemists such as Boots and Superdrug. I have also been trying out a ‘Superdrug’ own-brand ‘Brunel’ which seems to have a very similar effect for only half the price, so it may be worth giving it a try if your monetary situation is as sick as you are. I think you are paying a lot for the brand name when really all you are getting is Paracetamol in a drinkable form. Which reminds me of an old joke...Why are there no Aspirins in the jungle ?...because the parrots eat em all ! arrrgh!...sorry about that but I have been laying in bed for several days now turning over every bizarre thought known to man, telling myself old jokes and listening to radio 4.


GET IT WHILE YOU CAN

‘Lemsip and other popular flu remedies could become prescription-only amid fears that they are being used to make the class A drug crystal meth.

Caroline Flint, the health minister, said that police were becoming increasingly concerned that pseudoephedrine and ephedrine - used as decongestants in products - could be easily extracted to make the drug, officially called methylamphetamine.

Also known by the street names "ice" and "Nazi crack", the drug is a highly addictive substance that affects the central nervous system and can cause serious physical and psychological harm’. - 'Drug fears could force Lemsip off shelves' article from the online Telegraph, by Nicole Martin 27/04/2007

This makes me wonder just what other health effects this product could have, I suppose it must be relatively safe unless you start mucking about with it, but you never know.

It may mean a trip to the doctors in future to get hold of this particular medicament.


PATIENT INFORMATION LEAFLET

Do not take this medicine if:
You are allergic to any of the ingredient, or have a serious heart condition, or have high blood pressure (hypertension), or are taking or have taken monoamine oxidase inhibitors (MAOI antidepressants) within 14 days.

Consult your doctor or pharmacist if:
You are pregnant, or have Raynaud's syndrome (poor blood circulation which makes the fingers or toes pale and numb), or diabetes, or have a problem with your liver, kidneys, or have non-cirrhotic liver disease, or are a woman with a history of pre-eclampsia (a condition of high blood pressure and swelling in pregnancy).

Do not take any other paracetamol containing products.
Do not take with large quantities of alcohol.
If you have phenylketonuria (an inherited genetic disorder), please note that this product contains aspartame, a source of phenylalanine.
If you have been told by your doctor that you have an intolerance to some sugars contact your doctor before taking this medicinal product.

Other medicines may influence the effect of this product:
beta-blockers or vasodilators for high blood pressure, or
tricyclic antidepressants, other decongestants (for blocked nose), or barbiturates (sleeping pills), or alcohol.

Some drugs may affect the absorption of paracetamol including those used to treat blood cholesterol (cholestyramine) and nausea and vomiting (metoclopramide and domperidone). The effect of drugs used against blood clots (warfarin and other coumarins) may be increased by paracetamol.

How to take Lemsip Cold & Flu Lemon
For oral use: Dissolve in a mug of hot but not boiling water. Stir until dissolved. If preferred sweeten to taste with sugar, honey or your usual sweetener.

How much to take
Adults and children 12 years and over: Dissolve by stirring into a mug of hot water and sweeten to taste. Dose may be repeated in 4 to 6 hours. Do not take more than four sachets in a total of 24 hours.

Do not give to children under 12 years.

This product should only be taken when necessary.

Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.

If the symptoms of your cold or flu persist for more than three days, or worsen, consult your pharmacist.

Do not exceed the stated dose.

What side effects may occur?
Allergic reactions (such as skin rashes), or blood reactions (such as thrombocytopenia (deficiency of platelets resulting in bruising or susceptibility to bleeding) or agranulocytosis (reduction in white blood cells, which makes infections more likely)), may occasionally occur. Tell your doctor or pharmacist if you have any side-effects after taking this product.

Storage
Keep all medicines out of the reach and sight of children.
Do not use after the expiry date (EXP month/year) shown on the pack.
Do not store above 25°C (77°F).

Information
Please write to Consumer Information, Freepost, HU 7831, Reckitt & Benckiser Healthcare (UK) Limited, Hull, HU8 7BR
or call free (UK only) on 0500 455 456
or E-mail on lemsip@recittbenckiser.com

Product Licence Holder:
Reckitt & Benckiser Healthcare (UK) Limited, Hull, HU8 7DS
Visit the Lemsip web site for more information

Medical information has been taken from the patient information leaflet., read it carefully before using this product. If you are unsure about anything ask your pharmacist or doctor.


CONCLUSION

Tastes horrible, bitter lemons

Provides instant relief, from headache, fever, blocked nose, body aches & pains, sore throat.

Only relieves the symptoms, does not provide a CURE as such.

Lasts for hours

Good way of getting skiving school children back to school

And finally,

Doctor, Doctor, I think I’m a pair of curtains
Well pull yourself together man!

Hang on this I where I came in…

  Write your own review

Share this review on Google+

  Next review »

Rate this review »

How helpful would this review be to a person making a buying decision? Rating guidelines

Rate as exceptional

Rate as somewhat helpful

Rate as very helpful

Rate as not helpful

Rate as helpful

Rate as off topic

Write your own review Write a review and you will earn 0.5p per rating if other members rate your review at least helpful. Write a review and you will earn 0.5p per rating if other members rate your review at least helpful.   Report a problem with this review’s content

Comments about this review »

majesty09 30.06.2009 00:11

Nice review

costas1234 28.02.2008 22:02

Great review

eve6kicksass 25.10.2007 07:48

Hilarious and informative, that's what I like to read...Chris :)

Add your comment

max. 2000 characters

  Post comment

Product Information »

Product details

Long Name Cold & Flu Original Lemon
Type Coughs & Colds
Flavours Lemon
Manufacturer Lemsip
Type for Subname Coughs & Colds

Show all Product Information

More reviews »

Review Ratings »

This review of Lemsip Cold & Flu Original Lemon has been rated:

"exceptional" by (37%):

  1. chattell
  2. nic63
  3. CezaWeza

and 14 other members

"very helpful" by (61%):

  1. majesty09
  2. mr_mlk
  3. costas1234

and 25 other members

"helpful" by (2%):

  1. 1st2thebar

The overall rating of a review is different from a simple average of all individual ratings.



Are you the manufacturer / provider of Lemsip Cold & Flu Original Lemon? Click here